Review: could Tamsulosin cause Thin blood (Thrombocytopenia )?
Summary: Thin blood is found among people who take Tamsulosin, especially for people who are 60+ old, have been taking the drug for 1 - 6 months, also take medication Tamsulosin hcl, and have Enlarged prostate. We study 7,561 people who have side effects while taking Tamsulosin from FDA and social media. Among them, 117 have Thin blood. Find out below who they are, when they have Thin blood and more.
You are not alone: join a support group for people who take Tamsulosin and have Thin blood >>>
Personalized health information: on eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 66 million people have used us. 200+ peer-reviewed medical journals have referenced our original studies. Start now >>>
Tamsulosin has active ingredients of tamsulosin. It is often used in enlarged prostate. (latest outcomes from 7,778 Tamsulosin users)
Thin blood has been reported by people with multiple myeloma, hepatitis c, high blood pressure, preventive health care, idiopathic thrombocytopenic purpura. (latest reports from 41,017 Thin blood patients)
On May, 18, 2015: 7,561 people reported to have side effects when taking Tamsulosin. Among them, 117 people (1.55%) have Thin Blood.
Time on Tamsulosin when people have Thin blood * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Thin blood||25.00%||56.25%||6.25%||0.00%||0.00%||12.50%||0.00% |
Age of people who have Thin blood when taking Tamsulosin * :
|Thin blood||0.00%||0.00%||0.00%||0.00%||1.77%||0.88%||7.08%||90.27% |
Severity of Thin blood when taking Tamsulosin ** :
How people recovered from Thin blood ** :
Top conditions involved for these people * :
- Benign prostatic hyperplasia (14 people, 11.97%)
- Hypertension (12 people, 10.26%)
- Renal cancer (11 people, 9.40%)
- Prophylaxis (10 people, 8.55%)
- Renal cancer metastatic (9 people, 7.69%)
Top co-used drugs for these people * :
- Tamsulosin hcl (95 people, 81.20%)
- Diovan (19 people, 16.24%)
- Lasix (18 people, 15.38%)
- Aspirin (16 people, 13.68%)
- Crestor (16 people, 13.68%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Thin Blood while taking Tamsulosin?
You are not alone! Join a support group on :
- support group for people who take Tamsulosin and have Thin Blood
- support group for people who take Tamsulosin
Recent conversations of related support groups:
Browse all Tamsulosin side effects:
Drugs that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Tamsulosin, Thin blood
You may be interested at these reviews (Write a review):
- Ideopathic hypersomnia from mantle cell lymphoma
I have an unusual idiopathic hypersomnia surrounded by the circumstance of also having Mantle Cell Lymphoma. I awake each day at around 7:00 am without an alarm after 7-8 hrs sleep. By 8:00 am after a cup of coffee and breakfast, I feel fully awake and 100% normal.
Around Noon and 1 ...
More reviews for: Tamsulosin, Thin blood
Comments from related studies:
From this study (2 weeks ago):
I was diagnosed after a routine diabetes checkup with my PCP, who is a specialist in internal medicine. He referred me to a urologist, who confirmed the kidney stones. The urologist prescribed ciprofloxin and tamsulosin. At the same time, my PCP prescribed farxiga to help control my A1c. About 10 days later, I started breaking out in a rash with very large, painful wheals on my legs, arms, neck and buttocks. I first day my PCP, since this is also an adverse side effect of Farxiga, as listed on their PI sheet. I was taken off Farxiga, and issued resolved itself for a few days. 3 days later, this same rash recurred. I called the urologist. Since I ran out of my prescription of ciprofloxin, it was concluded that the tamsulosin was the issue. The urologist stopped the dosage, but never made any notes on my chart regarding this reaction.
The urologist also decided the my kidney stones were too large to dissolve with medication, and I was referred to the surgeon on staff in this practice. We discussed the options for surgery, and I opted for laser lithotripsy. The surgeon then prescribed tamsulosin, as well as urocit-k, since further bloodwork from the lab showed I had a low potassium level, as well as low creatinine levels. This occurred 1 week before my surgery, after having a cystoscope exam. The rash returned with the large wheals on my arms and legs, as well as my buttocks. When I reported to the hospital for surgery, the nurse commented on the condition of my legs. I did not say anything, as the anesthesia was beginning to take effect. The stones were removed, and a stent was placed in my bladder.
8 days after the surgery, and I still was not feeling well, not having any type of appetite. I started noticing several, small red dots appearing over 80% of my body. I drove myself to the nearest emergency room. The attending physician ran some tests, and determined I was having a severe reaction to tamsulosin and urocit-k. I was taken off both prescriptions, and prescribed vistaril and famotidine and was sent home.
I was still not recovering very well, and was getting weaker. Roughly 1 week after my visit to the ER, I had the stent removed, and I notified this surgeon, IN NO UNCERTAIN TERMS, that I made a visit to the ER with a severe reaction to tamsulosin and Urocit-K. It was then I found out the urologist NEVER made a note on my record about the tamsulosin allergy.
4 days after that incident, I got up, went to the bathroom, and discovered blood in my stool. This caused my to call 911, and requested the ambulance to transport me to the ER where I was previously admitted. I was admitted to ICU, and my PCP partner, who as in the same group practice as my PCP, ordered a colonoscopy, as soon as I was stable and could be released from ICU. The colonoscopy was performed, and the gastroenterologist determined it was definitely ischemic colitis, caused by the adverse reaction to tamsulosin and urocit-k
From this study (4 weeks ago):
one breast is sore and enlarged
From this study (1 month ago):
recently I am also suffering from difficulties in producing and maintaining an erection, the erection is softer than it used to be and in the last two weeks I have not been able to orgasm when having sex with my wife of 36 years
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.